Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jun 30, 2006, 7:26 PM MST for Maricopa County, Arizona. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2006, 7:26 PM MST (02:26 UTC)
- Expired
- Jun 30, 2006, 8:30 PM MST
- In force
- 64 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 72 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 3102 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 010231
FFWPSR
AZC013-010430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
726 PM MST FRI JUN 30 2006
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 930 PM MST
* AT 722 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUNFLOWER
...BARTLETT LAKE...AND PORTIONS OF THE CAVECREEK COMPLEX FIRE
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3384 11137 3378 11175 3400 11176 3401 11144
3399 11143 3397 11146 3393 11145 3392 11141
3386 11139
$$
CJB2 follow-up statements
000
WGUS75 KPSR 010334
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
835 PM MST FRI JUN 30 2006
AZC013-010430-
MARICOPA AZ-
835 PM MST FRI JUN 30 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST FOR
NORTHEASTERN MARICOPA COUNTY...
AT 820 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
SOME RAIN GAGES IN THE WARNING AREA...IN THE VICINITY OF CAREFREE
AND CAVECREEK AND IN THE FAR SOUTHERN PORTION OF THE CAVECREEK
COMPLEX BURN AREA...REPORTED NEARLY ONE INCH OF RAINFALL IN LESS
THAN A ONE HOUR PERIOD. THREE QUARTERS OF AN INCH OF RAIN OCCURRED
AT MOUNT ORD IN A LITTLE MORE THAN ONE HALF HOUR.
THE POTENTIAL FOR FLASH FLOODING IN AREAS RECENTLY AFFECTED BY FIRES
OR BURNS IS GREATLY ENHANCED...AND MUCH LESS RAINFALL IS REQUIRED TO
PRODUCE FLASH FLOODING COMPARED TO AREAS UNAFFECTED BY FIRES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3384 11137 3378 11175 3400 11176 3401 11144
3399 11143 3397 11146 3393 11145 3392 11141
3386 11139
$$
CJB000
WGUS75 KPSR 010401
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
901 PM MST FRI JUN 30 2006
AZC013-010411-
MARICOPA AZ-
901 PM MST FRI JUN 30 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
MARICOPA COUNTY...
LAT...LON 3384 11137 3378 11175 3400 11176 3401 11144
3399 11143 3397 11146 3393 11145 3392 11141
3386 11139
$$
CJBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:55 PM MST, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 30, 2:55 PM MST, 4 hours 31 minutes before
AZZ020>028-CAZ030>033-010600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 255 PM MST FRI JUN 30 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... STRONG HIGH PRESSURE ALOFT WILL CONTINUE OVER THE SOUTHWESTERN UNITED STATES THROUGH NEXT WEEK. ENOUGH MOISTURE WILL REMAIN OVER THE AREA FOR AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS AND DESERT DUST STORMS MAINLY IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE OVER THE HIGHER TERRAIN NORTHEAST AND EAST OF PHOENIX. && .SHORT TERM... TONIGHT THROUGH MONDAY... UNDER PARTLY TO MOSTLY SUNNY SKIES...TEMPERATURES WERE GENERALLY A CLOSE TO THE SAME AT MID AFTERNOON TODAY COMPARED WITH THE SAME TIME YESTERDAY. DEW POINT TEMPERATURES AND HUMIDITY WERE GENERALLY SLIGHTLY LOWER COMPARED WITH YESTERDAY. STRONG HIGH PRESSURE ALOFT OVER THE SOUTHWESTERN UNITED STATES DOES NOT SEEM TO HAVE ANY WELL DEFINED CENTER...BUT IN GENERAL SEEMS TO BE CENTERED TO THE NORTH OF OUR AREA. THIS KEEPS OUR AREA UNDER A FLOW ALOFT FROM THE EAST WHICH IS NORMALLY FAVORABLE FOR KEEPING MOISTURE OVER OUR AREA. HOWEVER...SOMEWHAT DRIER AIR IS EXPECTED TO MOVE OVER OUR AREA SATURDAY AND SUNDAY TEMPORARILY REDUCING THE CHANCE OF SHOWERS AND THUNDERSTORMS. MEANWHILE...IT LOOKS AS THOUGH A WEAK LOW PRESSURE AREA FROM THE EAST WILL MOVE WEST ACROSS MAINLY THE SOUTH PORTION OF OUR AREA BY THIS EVENING. THUS...WILL PROBABLY BOOST THE PROBABILITY OF SHOWERS AND THUNDERSTORMS UP FROM THE EAST THROUGH THE SOUTH THROUGH THE SOUTHWEST OF PHOENIX THIS EVENING. AN INCREASE IN MOISTURE IS EXPECTED MONDAY FOR AN INCREASE IN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER SOUTH-CENTRAL AND SOUTHWEST ARIZONA. && .LONG TERM... MONDAY NIGHT THROUGH FRIDAY... AT THIS TIME OF YEAR...THE EXTENDED FORECAST BECOMES MORE QUESTIONABLE. IT LOOKS AS IF SOME MOISTURE WILL SPREAD WEST. SO HAVE SO...HAVE KEPT THE SAME GENERAL FORECAST AS PREVIOUS SHIFT WHICH... COMPARED WITH THE SHORT TERM FORECAST...HAS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN JOSHUA TREE NATIONAL PARK. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ELLIS
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.